Can Lexapro (escitalopram) cause insomnia?

Yes. Lexapro (escitalopram) has a 15% rate of insomnia as a side effect. Like other antidepressants, it can affect rem sleep also.
Lexapro (escitalopram) In some it can. Talk to your doctor about adjusting the dose or time of taking it.

Related Questions

Should you take Lexapro (escitalopram) and have insomnia?

Lexapro (escitalopram) Lexapro (escitalopram) can be sedating for some, & activating for others. If insomnia is an issue, Lexapro (escitalopram) is recommended to be taken in the morning. Read more...
Lexapro (escitalopram) Best taken in morning for most people evening dose can cause insomnia. Read more...

Can I take lexapro (escitalopram) if I'm suffering from insomnia? Will it make the insomnia worse? I think I need it for anxiety. Will I gain weight from it?

Lexipro may. or may not interfere with your sleep; it's unlikely. However, your anxiety may indeed be a culprit in worsening it, making the case for treating anxiety with the lexipro. In addition to starting the lexipro, you may wish to discuss with your MD an investigation of your insomnia for targeted treatment of it. Lexipro can cause weight gain in some folks. Good luck! Read more...

Craving sugar and insomnia with Lexapro (escitalopram) withdrawal. Is this normal?

Well.. That is possible. Sugar craving is sometimes seen with depression. Insomnia can also been seen with depression. Either you are not ready to come off or you are experiencing some discontinuation sxs. Read more...

Is Lexapro (escitalopram) plus a low dose of amitryptaline a good combo for anxiety and insomnia? Dr prescribed both and want to double check.

Polypharmacy. Clonazepam & Zyrtec (cetirizine) are also part of your medication regimen? The combination of all the drugs you list can result in reactions of lethargy, fatigue, & depression of your central nervous system. & the word "depression" means both the FUNCTION of your body as a whole as well as in the psychological sense. Have the root causes of your anxiety/insomnia been investigated? Any alternatives to the meds? Read more...
Messy. Amitryptaline is very anticholinergic. Should expect an elevated heart rate, dry mouth even with a low dose. Add to this Zyrtec and Lexapro (escitalopram) and you have an increased risk of serotonergic syndrome. Hopefully you can get this all sorted out. Is there an underlying clinical diagnosis ? Read more...

Headache and insomnia with lexapro, (escitalopram) is it normal? I also have pretty bad anxiety that comes in waves. (Could have been worse because of no sleep)

Lexapro (escitalopram) Fairly common side-effects, short duration & should ease up with time. Not sure what the dosage is, but I would recommend switching the timing of taking it, such as in a.m. instead of bedtime, or splitting the dose to lower one twice daily. Consult your doctor first. Read more...

Dr prescribed amitryptaline in addition to Lexapro (escitalopram) to treat anxiety. Have been taking Lexapro (escitalopram) for years but still having panic attacks and insomnia.

When Rx'ed Amitripty. If you just got the script for amitryptiline today then, we're way to early to conclude anything. If you have already been on that combo for at least 2-3 weeks and no change in your symptoms then, you should call your doctor. Do your panic attacks stem from PTSD, nightmares, abuse, or other forms of trauma? Unless you address such issues DIRECTLY, no amount of medication is likely to work well. Read more...
Insomnia. Amitryptaline is effective for depressive symptoms and to help you sleep. It is not the best treatment for anxiety. I would give it a couple of weeks to see if it at least helps the insomnia. If no improvement, see your doctor for alternative meds. Cognitive behavioral psychotherapy is very effective for anxiety in conjunction with short term meds. Read more...

I'm currently taking risperdone, Artane, Lexapro, (escitalopram) and Lamictal. Is it safe to use passion flower with those for insomnia?

Talk to your doctor . In general, I recommend patients to not combine their psychiatric medications with herbals. Based upon my review of Passion flower, increased drowsiness is the main risk. Some herbals increase the risk of Serotonin syndrome when combined with psych meds. I did not see any reports of this with Passion flower. Talk to your doctor before combining your meds with any herbal preparations. Best wishes! Read more...
Passion flower. I am not aware of any contraindications with other medications. Avoid high doses due to sedation effect. Let your doctor know. Read more...